A question for those who have been addicted to codeine and tried to quiet cold turkey.
Did you experience pain in your knee or leg that was quite painful whenever sitting down or squatting?
I've been taking about 24 pills a week for the past year and a half, generally 6 pills all at the same time for 4 days of the week. I'm now currently 6 days into going cold turkey and have experience a cramp in my left hand that isn't too bad. However my right leg has been experiencing a rather nasty pain whenever I bend my knees and I'm worried as it has been 6 days already. The only other thing I have experienced are nightmares...
Its just that the pain only surfaces a few days when I stop taking codeine. You would think the pain would come back during the day as I used to only take codeine at night time. Isn't codeine only supposed to be effective for a few hours for pain?
I heard codeine can cause muscle pain during withdrawal so I wonder if this is it. I'm not even sure if the pain is the knee or my lower leg....
Codeine withdrawal can cause muscle pain but its like a deep ache when you have a bad flu and its typically all over. Yours seems pretty specific. I'm just saying you may have something else going on and taking the codeine masked the problem. I've seen a lot of people post that they found they had something wrong with them but didn't know because the pain meds covered it up.
Codeine does only last for a few hours but I think it has a half life of 2.5 hours.
all opiates have similar withdrawl and codeine and hydrocodone and less severe than oxy, morphine or street dope. I don't think what you are experiencing is withdrawl especialy from such a small amount.
Get a lot of potassium into your system....banana's. supplements, whatever......use heating pad on legs....warm baths with 1 cup epsom salts in hot water help.....stay hydrated....water, gatoraid, etcc......vitamin and supplements help (magnesium) - if you cant eat, use ensure (or walgreens store brand liquid nutrition) . Try benadryl (diphenhydramine) up to 100mg for sleep - use sleepytime tea (celestial seasonings) and even melatonin.......good luck - it can be done.....
You seem to have lots of knowledge re: codeine addiction....or this is to anyone else with any help and/or advice for me. I have taken Fiorcet and Fiorinal with Codeine for over 40 years for migraine headaches. I used to take them very minimally in the beginning, maybe renewing a prescription for 30, every 3 to 6 months. I have had lots of stress in my life over the years which increased my headaches and the usage of the medication. I was under a doctors care all those years and he never refused me the Fiorinal with Codeine knowing of my stresses in life. But he died 4 years ago and I was not given the option of the Fiorinal any longer by the physician who took over his practice. He sent me to a Neurologist that also refused giving me ANY medications. She sent me to a DO that would only give me Elavil (don't know if you are familiar with that anti-depressant) and it did help some but not with my really bad migraines. I was a physical and mental wreck by that time and the DO said he could not help me further, so I stayed on the Elavil for about 4 or 5 months and still suffered with tension headache and migraine pain. I finally found a doctor that had no problem giving me Fiorinal w/Codeine...I almost kissed him then and there...and my husband cried with elation as after 48 years of marriage, he knows how I suffer with the headaches...several in my family did and still do, so it is a hereditary thing. So, my dilemma now is...I can get all the pills I want and need which I still only take as needed and as a rule, only every 4 hours. When I count how many I have taken at the end of the day and week....it astounds me! I have taken as many as 14 (2 a day) a week and if the migraine is really severe I've taken as many as 4 to 6 a day...but that is very rare. I feel I am addicted to these pills, yet I only take them when I have a headache. I know you can have rebound headaches with Codeine and I think too, that is why I have so many headaches. But they do work for the BAD tension and BAD migraines so I don't want to discontinue having them available. I do think after having taken so many over the years I'm having a reaction to them though and do try to subside from them as often as possible. I really think I am allergic to the Tylenol in the Fioricet w/Codeine...and I can only take the Fiorinal (aspirin) w/Codeine with food (have peptic ulcer) which I can take at home, although I do not like them at all, so they sit. I use the Fioricet if I have a headache away from home...not having to use them with food. Have you or anyone had any experiences of taking so many per week for headaches...or do you think I am just a druggie...which I hate even thinking. Without these pills over the years, I would have never had a life, so that was at least a blessing. I've raised a family and taken care of 8 elderly relatives/friends until they all passed away...all the while holding down full time employment. I am now retired and wish I could say I didn't have migraines any longer...but I still do have them..sometimes daily. I am stressed a great deal (guess I was born that way) but as of next Monday I plan to start working out at a fitness center to see if that will help with the stress. But when I try to quit the pills, my body aches something awful...and like I have read what you have written, it is part of the withdrawal, and I am not fully aware of the withdrawal symptoms. After taking the pills for so many years, how long would you guess it would take to get it all out of my system? I do take vitamins (potassium, magnesium, vitamin D and Calcium) plus I take Synthroid for low thyroid....and I eat well. I do have burning and a rash around my mouth that bothers me...thinking it is either the Tylenol or Codeine. I know you are not a doctor..but any information would be helpful. I'm sorry this is so long...but felt I needed to write it all. I can talk to my doctor about all this but I'm afraid he will not give me the Fiorcet any longer if he thinks I'm allergic to it...but I hate the pain of the migraine....which I endured from age 8 until 26 when my dear doctor saved me so I could raise my two babies back in the '60's.
Thank you very much for listening.
hii everyone please help me i am taking codeine last four year and now i want 2 withdrawl this addiction so many time i triying to withdrawl but after 2-3 days i taking again bcz when i dont take then my mood continousely changed i am in depression and thinking negative in my mind my family dont know about this addiction tooo many time i trying to withdrawl this but not sucess i feel very guilty myself before 4 years i am very fit and very healt concious and regularly doing exercise but when i am taking codeine i left all my activites i am very depressed so please help me please please help me how i withdrawl this addiction
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.